Heavy Snow, Mercer
- When
- December 25, 9:00 AM EST to December 26, 12:00 PM EST
- Where
- Mercer forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.302, -80.258 (the zone’s center; the record gives no point)
6 inches of snow fell.
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 25, 4:12 AM EST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 412 AM EST WED DEC 25 2002 AROUND 12Z-15Z H8 LOW MOVES EAST ACROSS CWA CHANGING ALL PCPN OVER TO SNOW AS COLDER AIR WRAPS IN BEHIND IT. CLOSED H5 LOW TRACKS EAST ALONG THE SOUTHERN BORDER OF PA THIS AFTERNOON. WOULD NOT BE SURPRISED TO SEE A TSTM IN ADVANCE OF UPPER LOW WITH IMPRESSIVE UVV PATTERN. DURING THE LATE AFTN COASTAL LOW TAKES OVER. CYCLONIC FLOW AND SCATTERED SNOW SHOWERS TONIGHT. DURING THE DAY ON THURSDAY HIGH PRESSURE BUILDS IN FROM THE SE SECTIONS OF THE COUNTRY. FOR TODAY WILL BASICALLY KEEP WARNINGS AND ADVISORIES IN PLACE WHERE WE ALREADY HAVE THEM AND MAKE MINOR CHANGES TO SNOW/ICE AMOUNTS. FROM POINTS AROUND PIT AND SOUTH TO THE PA BORDER THERE IS FREEZING RAIN OR SLEET, SOUTH OF THE BORDER PLUS 2 AND RAIN AT MGW. TRAFFIC CAM IN GARRETT CTY MD ALONG RT 68 SHOWS SNOW WITH TEMP OF 24. PIT 31 23 31 25 / 100 50 10 10 HLG 31 23 30 20 / 100 40 10 10 MGW 32 23 31 20 / 100 40 10 10 ZZV 32 23 31 20 / 100 40 10 10 PHD 31 23 30 20 / 100 40 10 10 FKL 29 20 28 16 / 100 50 10 10 DUJ 29 20 28 16 / 100 50 10 10 LBE 30 22 30 18 / 100 50 10 10 BTP 29 20 28 16 / 100 50 10 10 IDI 29 20 28 16 / 100 50 10 10 ODM 30 20 28 16 / 100 50 10 10 .PBZ... MD...WINTER STORM WARNING FOR TODAY FOR ZONE MDZ001. OH...WINTER STORM WARNING FOR TODAY FOR ZONES OHZ039>041... OHZ049>050. WINTER WEATHER ADVISORY FOR TODAY FOR ZONES OHZ048...OHZ057>059... OHZ068>069. PA...WINTER STORM WARNING FOR TODAY FOR ZONES PAZ007>009... PAZ013>016...PAZ022>023...PAZ030...PAZ032. WINTER STORM WARNING FOR TODAY FOR ZONES PAZ020>021...PAZ029. WINTER WEATHER ADVISORY FOR TODAY FOR ZONE PAZ031. WV...WINTER STORM WARNING FOR TODAY FOR ZONES WVZ023...WVZ041. WINTER STORM WARNING FOR TODAY FOR ZONES WVZ001>003. WINTER WEATHER ADVISORY FOR TODAY FOR ZONES WVZ004...WVZ012... WVZ021>022. RS
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-251245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 559 AM EST WED DEC 25 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE... WINTER STORM WARNINGS ARE IN EFFECT TODAY FOR 6 TO 10 INCHES OF SNOW FOR AREAS NORTH OF PITTSBURGH, THE LAUREL RIDGES EAST OF PITTSBURGH, 6 TO 12 INCHES FOR PRESTON AND TUCKER COUNTIES IN WEST VIRGINIA AND GARRETT COUNTY MARYLAND AND 4 TO 6 INCHES ACROSS THE PITTSBURGH AREA AND WEST INTO EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA. A WINTER WEATHER ADVISORY IS IN EFFECT TODAY SOUTH OF PITTSBURGH IN PENNSYLVANIA AND NORTHERN WEST VIRGINIA FOR 2 TO 4 INCHES OF SNOW AFTER A MIX OF FREEZING RAIN AND SLEET. GUSTY NORTHWEST WINDS LATER THIS AFTERNOON AND TONIGHT WILL PRODUCE BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... PLEASE REPORT EVERY TWO INCHES OF SNOW.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
6 inches of snow fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326020.